# SDR 20000811SH009

- Difficulty date: August 11, 2000
- Submitted: August 11, 2000
- Operation: General aviation
- Aircraft: N734QM
- Make and model: Cessna 172N
- Aircraft serial: 17269031
- Engine: Lyc O320H2AD
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Plug
- Condition: Failed
- Stage of operation: IN
- How discovered: V
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

ENGINE DOES NOT HAVE T-MOD\ WHEN CHANGING VALVE COVERS.  FOUND LYC PN LW-LW15316 EXHAUST (GASKETS) VALVE CAP LAYING IN BOTTOM OF VALVE COVER, LIFTER P/N LW-16586, WAS NOT PUMPED UP WITH OIL AND WAS BLED DOWN.  THIS MAY HAVE ALLOWED THE CAP TO FALL OUT.  ENGINE DID HAVE 3 BROKEN SPARK PLUGS.  RHM-40E CERAMIC INSERTS WERE BROKEN LOOSE AND ENGINE RUN ROUGH AT START-UP, BUT THEN SMOOTHED UP SOMEWHAT.  SUBMITTER DID NOT SUSPECT A LIFTER PROBLEM.   (X)
